Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
176 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes swelling in the feet after taking potassium supplement pills?

I went to the drs office last Friday, 1/12/18 and had some blood work done. My potassium showed 3.5 so they called in potassium pills. I ve been taking one pill, twice a day. Today the tops of both feet are swollen. Can that mean my potassium has gotten worse??
Mon, 5 Mar 2018
Report Abuse
General & Family Physician 's  Response
Hello,

I do not think that you need potassium tablets at level of 3.5. As 3.5 to 5 is normal range and 2 tablets are 3.5 are too much. I will suggest you to stop tablets and recheck potassium level after a week.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Varinder Joshi
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My foot surgery was cancelled because my potassium level was 2.8. After being a potassium cl 20meq ( 3 per day) for 48hrs my level went to 3.1 the...